# SDR 2009FA0000877

- Difficulty date: March 17, 2009
- Submitted: October 22, 2009
- Operation: General aviation
- Aircraft: N11LX
- Make and model: Rkwell NA26560
- Aircraft serial: 30675
- Engine: Pwa JT12*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Valve
- Part number: 711701
- Part serial: 1210H
- Condition: Failed
- Location: Nlg Ww
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT EXPERIENCED AN UNCOMMANDED GEAR UP DURING TROUBLE SHOOTING FOR FREQUENT HYD CYCLING, WHILE IN HANGAR.  MX WAS ATTEMPTING TO LOCATE THE SOURCE OF HYDARULIC FLUID BYPASS, WHICH WAS ORIGINALLY THOUGHT TO BE ONE OF THE BRAKE ACTUATING VALVES.  BOTH ARE LOCATED IN THE NOSE WHEEL WELL.  WHILE INSPECTING BRAKE VALVES THE MECHANICS DISCOVERED THE BYPASSING FLUID WAS ACTUALLY IN THE LANDING GEAR SELECTOR VALVE.  HYD PUMP WAS THEN SHUT OFF, AND MX EXITED THE NOSE WHEEL WELL.  THEN ELECTRIC POWER WAS SHUT OFF; AT THAT TIME THE NOSE WHEEL COLLAPSED, AND SETTLED ON THE NOSE GEAR DOORS.  SHORTLY THEREAFTER THE RIGHT MAIN GEAR BEGAN TO RETRACT INBD WITH THE RIGHT WNG SETTLING TO THE GROUND.  AFTER THE ACFT WAS RAISED AND PLACED ON JACKS, WE TESTED THE SYS, AND EXPERIENCED RANDOM FAILURES.  AFTER OUR TESTS THE VALVE WAS REMOVED, AND SENT TO AVMATS, WHO HAD ORIGINALLY OVERHAULED THE VALVE IN THEIR HYD SHOP IN SEPT 2004, AND INSTALLED IN ACFT, ACFT TT 10,266; THE FAILURE OCCURRED AT TT 12, 226.  THE VALVE WAS TESTED ON A HYD BENCH AT AVMATS AND FOUND TO BE DEFECTIVE, IN THE SAME MODES EXPERIENCED ON THE ACFT.  THE VALVE WAS THEN DISASSEMBLED.  A FAULTY O-RING,  (PN MS28775-009, ITEM 14 IN THE COMPONENT REPAIR MANUAL) WAS DISCOVERED.  THE O-RING WAS FOUND TO HAVE FAILED, WITH A SECTION OF SEAL MISSING AND FOUND IN THE VALVE BODY.  RESULTS WERE REPORTED TO US BY DIRECTOR OF TECH SUPPORT OF AVMATS, AND DETAILED IN HIS LETTER.  NEW VALVE WAS INSTALLED IN ACFT AND PERFORMED BETTER THAN MM TEST SPEC FOR PUMP CYCLING.  MANY RETRACTIONS ACCOMPLISHED WITH FLAWLESS RESULTS.  END
